Alert archive / Indiana / Flash Flood Warnings in 2003

Flash Flood Warning 4, NWS Northern Indiana

July 4, 2003Miami County, Wabash County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 4, 2003, 10:26 PM EST for Miami County, Wabash County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2003, 10:26 PM EST (03:26 UTC)
Expired
Jul 4, 2003, 11:00 PM EST
In force
34 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2003-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2003-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 050327
FFWIWX
INC103-169-050500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EST FRI JUL 4 2003

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIAMI COUNTY IN INDIANA
  WABASH COUNTY IN INDIANA

* UNTIL MIDNIGHT EST

* AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN 3 MILES WEST OF DENVER...MOVING
  SOUTHEAST AT 20 MPH.

* THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT THE FOLLOWING
  LOCATIONS...
  ROANN
  NORTH MANCHESTER
  PERU
  BUNKER HILL
  WABASH
  LAGRO

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
NORTHERN INDIANA.

LAT...LON 4098 8613 4062 8613 4069 8568 4102 8572

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:55 PM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 4, 6:55 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EST FRI JUL 4 2003

AVIATION DISCUSSION FOR 00Z...
SHOWERS WILL EXIT FWA VICINITY BY 8 PM EST.  TROUGH OF LOW
PRESSURE DROPPING SOUTHEAST ACROSS FORECAST AREA THIS
EVENING...COULD STILL LEAD TO ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT AS AIRMASS WILL REMAIN MOIST AND UNSTABLE.  GIVEN
UNCERTAINTY...WILL NOT MENTION IN TAFS.  GIVEN THIS EVENINGS
RAINS...HIGH BOUNDARY LAYER RELATIVE HUMIDITY AND DIMINISHING
WINDS...EXPECT MVFR VISIBILITIES WITH FOG FOR A FEW HOURS CENTERED
AROUND DAYBREAK AT BOTH SBN AND FWA.  WILL MENTION IFR CONDITIONS IN
TEMPO GROUP FOR FWA...WHERE BOUNDARY LAYER MOISTURE HIGHEST.  GIVEN
BEST INSTABILITY OVER SOUTHERN SECTIONS OF FORECAST AREA ON
SATURDAY...WILL GO WITH A THUNDERSTORMS IN THE VICINITY FORECAST FOR
FWA.

PUBLIC FORECAST DISCUSSION FOR 330 PM EST ISSUANCE...

SHORT TERM DISCUSSION...
PRIMARY FORECAST CONCERN IS SEVERE STORM DEVELOPMENT THIS EVENING.

TSRA HAVE DEVELOPED RAPIDLY IN THE PAST HOUR.  ACTIVITY IS FOCUSED
ALONG TROUGH OF LOW PRESSURE EXTENDING FROM WESTERN LOWER MICHIGAN
TO CENTRAL ILLINOIS.  GIVEN EXTREMELY UNSTABLE AIRMASS...SURFACE
BASED LI VALUES TO MINUS 13 IN MOISTURE CONVERGENCE AXIS...PLUS
MID LEVEL DISTURBANCE WORKING ACROSS...EXPECT CONTINUED DEVELOPMENT
AND SEVERE STORMS LATE AFTERNOON AND EVENING.  SUPPORT SOMEWHAT
WEAKER OVER LOWER MICHIGAN...AND WILL GO WITH SCATTERED WORDING
THERE...WITH LIKELY POPS ELSEWHERE.  PRIMARY SEVERE WEATHER HAZARD
WILL BE WIND AND WILL WORD AS SUCH IN ZONES...BUT SOME HAIL ALSO
POSSIBLE.  LITTLE CHANGE IN AIRMASS THE NEXT COUPLE OF DAYS.  GFS
CONTINUED TO HAVE FEEDBACK PROBLEMS AND THUS QPF BULLSEYE VALUES
DISCOUNTED.  IN GENERAL...MODELS INDICATE A SERIES OF WEAK MID LEVEL
DISTURBANCES IN FLAT FLOW.  WITH AMPLE MOISTURE AND INSTABILITY EACH
DAY...POPS WARRANTED.

AS FOR TEMPERATURES...BLENDED COOLER MAV AND WARMER MET AND FWC
HIGHS NEXT COUPLE OF DAYS.  PREFER WARMER FWC LOWS...GIVEN CURRENT
DEWPOINTS AND LITTLE AIRMASS CHANGE.

EXTENDED DISCUSSION...
LATEST MRF AND ECMWF RUNS BOTH EXHIBITED POOR RUN TO RUN
CONTINUITY...BUT DID INDICATE RIDGING AT SURFACE AND ALOFT BUILDING
IN FOR THURSDAY AND FRIDAY.  LATEST AVN RUN TO 120 HOURS ALSO
SUPPORTS DRY FORECAST...SO WILL KEEP THOSE PERIODS DRY.

AVIATION DISCUSSION FOR 18Z...
MCS HAD ADVANCED INTO NW OHIO WITH WINDS GENERALLY E TO SE IN THE
RAIN COOLED AREA. OUTFLOW BOUNDARY PUT DOWN BY THE MCS WAS SOUTH OF
SBN AND FWA. THIS BOUNDARY SHOULD BECOME A FOCUS FOR ADDITIONAL
THUNDERSTORM ACTIVITY THIS AFTERNOON AS EXTREMELY UNSTABLE
ATMOSPHERIC CONDITIONS DEVELOP...SO HAVE ENTERED THUNDER IN TAFS
GENERALLY 20Z TO 03Z TO CORRESPOND TO BEST CHANCE FOR THUNDER.

.IWX...
IN...NONE.
MI...NONE.
OH...NONE.

BARJENBRUCH
Hazardous weather outlook, Jul 4, 4:35 PM EST, 5 hours 51 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-051000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST FRI JUL 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...PRIMARY
SOUTH OF THE INDIANA...MICHIGAN STATE LINE.  ANOTHER ROUND OF
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER SOUTHERN LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO...WITH SEVERE STORMS
AGAIN POSSIBLE.  ANY SEVERE WEATHER WILL MOST LIKELY BE IN THE FORM
OF DAMAGING WINDS AND LARGE HAIL.

THE STORMS WILL BE TRIGGERED BY A SERIES OF MID LEVEL DISTURBANCES
AND A TROUGH OF LOW PRESSURE...IN COMBINATION WITH A VERY UNSTABLE
AIRMASS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY.
SOME OF THE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY TAKEN PLACE THIS AFTERNOON AND MAY
AGAIN BE REQUIRED LATER TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

BARJENBRUCH

In the hours before

Local storm report, Jul 4, 7:47 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0747 PM EST FRI JUL 04 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO 2
                                          STORY HOUSE 2 MI EAST OF
                                          PLUM TREE

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO POLE
                                          BARN 2 MILES EAST OF PLUM
                                          TREE

HITCHCOCK
Local storm report, Jul 4, 7:54 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0754 PM EST FRI JUL 04 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0623 PM    MONTGOMERY                MI   WIND DAMAGE
07/04/03   HILLSDALE                      TREES DOWN

0623 PM    PORTLAND                  IN   WIND DAMAGE
07/04/03   JAY                            NUMEROUS TREES DOWN

0614 PM    PENNVILLE                 IN   WIND DAMAGE
07/04/03   JAY                            NUMEROUS TREES DOWN

0600 PM    BLUFFTON                  IN   WIND DAMAGE
07/04/03   WELLS                          6 INCH DIAMETER TREE LIMBS
                                          DOWN

0559 PM    4 SSE BRONSON             MI   WIND DAMAGE
07/04/03   BRANCH                         TREE DOWN

0559 PM    5 SSE BRONSON             MI   WIND DAMAGE
07/04/03   BRANCH                         LARGE TREE LIMB DOWN

0554 PM    3 N PERU                  IN   WIND DAMAGE
07/04/03   MIAMI                          TREE LIMBS DOWN

0543 PM    1 N CONVERSE              IN   WIND DAMAGE
07/04/03   MIAMI                          TREE LIMBS DOWN

0542 PM    3 SSW HUNTINGTON          IN   60 MPH WIND GUST
07/04/03   HUNTINGTON                     ESTIMATED BY TRAINED
                                          SPOTTER

0541 PM    1 N CONVERSE              IN   80 MPH WIND GUST
07/04/03   MIAMI                          MEASURED BY TRAINED
                                          SPOTTER

0540 PM    MIDDLE POINT              OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO POLE
                                          BARN 2 MILES EAST OF PLUM
                                          TREE

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO 2
                                          STORY HOUSE 2 MI EAST OF
                                          PLUM TREE

0537 PM    OHIO CITY                 OH   60 MPH WIND GUST
07/04/03   VAN WERT                       ESTIMATED BY TRAINED
                                          SPOTTER

0535 PM    1 S OHIO CITY             OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0530 PM    WREN                      OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0520 PM    WARSAW                    IN   0.75 IN HAIL
07/04/03   KOSCIUSKO

0518 PM    2 NW DECATUR              IN   1.50 IN HAIL
07/04/03   ADAMS

0515 PM    1 N DECATUR               IN   1.75 IN HAIL
07/04/03   ADAMS

0514 PM    3 W WARSAW                IN   WIND DAMAGE
07/04/03   KOSCIUSKO                      8 INCH DIAMETER TREE LIMB
                                          DOWN

0505 PM    LOGANSPORT                IN   WIND DAMAGE
07/04/03   CASS                           NUMEROUS TREES AND
                                          POWERLINES DOWN THROUGHOUT
                                          COUNTY

0459 PM    CHURUBUSCO                IN   WIND DAMAGE
07/04/03   WHITLEY                        NUMEROUS TREES DOWN.

0458 PM    2 N PAULDING              OH   0.75 IN HAIL
07/04/03   PAULDING

0455 PM    3 E DENVER                IN   WIND DAMAGE
07/04/03   MIAMI                          ROOF BLOWN OFF HOUSE JUST
                                          NORTH OF CHILI

0450 PM    COLUMBIA CITY             IN   62 MPH WIND GUST
07/04/03   WHITLEY

0449 PM    5 E NEW HAVEN             IN   0.75 IN HAIL
07/04/03   ALLEN

0448 PM    2 W PAYNE                 OH   0.75 IN HAIL
07/04/03   PAULDING

0445 PM    COLUMBIA CITY             IN   60 MPH WIND GUST
07/04/03   WHITLEY                        REPORTED BY OFF DUTY NWS
                                          EMPLOYEE

0439 PM    3 N KEWANNA               IN   WIND DAMAGE
07/04/03   FULTON                         TREES DOWN IN WESTERN PART
                                          OF COUNTY

0430 PM    9 N FORT WAYNE            IN   0.75 IN HAIL
07/04/03   ALLEN

0429 PM    2 N NORTH WEBSTER         IN   1.50 IN HAIL
07/04/03   KOSCIUSKO                      AT NWS OFFICE

0428 PM    2 N NORTH WEBSTER         IN   1.00 IN HAIL
07/04/03   KOSCIUSKO                      AT NWS OFFICE

0428 PM    7 SE FORT WAYNE           IN   1.00 IN HAIL
07/04/03   ALLEN

0419 PM    7 N FORT WAYNE            IN   1.00 IN HAIL
07/04/03   ALLEN                          NEAR INTERSECTION OF I-469
                                          AND I-69

0415 PM    8 ESE ARGOS               IN   0.75 IN HAIL
07/04/03   MARSHALL                       GREATER THAN 6 INCH
                                          DIAMETER TREE LIMBS DOWN IN
                                          TIPPECANOE

0414 PM    5 N FORT WAYNE            IN   1.00 IN HAIL
07/04/03   ALLEN                          1/2 MILE NORTH OF
                                          INTERSECTION OF ROUTE 3 AND
                                          I-69

0409 PM    BOURBON                   IN   0.75 IN HAIL
07/04/03   MARSHALL

0344 PM    10 NW ROCHESTER           IN   WIND DAMAGE
07/04/03   FULTON                         TREES AND POWERLINES DOWN
                                          IN NORTHWEST PART OF COUNTY

0343 PM    5 NW FORT WAYNE           IN   0.75 IN HAIL
07/04/03   ALLEN                          JUST NORTH OF INTERSECTION
                                          OF US 30 AND I69

HITCHCOCK
Special weather statement, Jul 4, 7:58 PM EST, 2 hours 28 minutes before
INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-050115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EST FRI JUL 4 2003

THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED THIS AFTERNOON FOR
NORTHERN INDIANA AND NORTHWEST OHIO HAS EXPIRED.  SEVERE
THUNDERSTORMS HAVE MOVED OUT OF THE AREA.  MORE THUNDERSTORMS ARE
POSSIBLE OVERNIGHT... BUT THE THREAT OF SEVERE WEATHER HAS
DIMINISHED FOR THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jul 4, 8:21 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0821 PM EST FRI JUL 04 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0546 PM    MARION                    IN   WIND DAMAGE
07/04/03   GRANT                          TREES AND POWERLINES DOWN
                                          THROUGHOUT THE COUNTY

HITCHCOCK
Local storm report, Jul 4, 8:24 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0824 PM EST FRI JUL 04 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0623 PM    PORTLAND                  IN   WIND DAMAGE
07/04/03   JAY                            NUMEROUS TREES DOWN

0623 PM    MONTGOMERY                MI   WIND DAMAGE
07/04/03   HILLSDALE                      TREES DOWN

0614 PM    PENNVILLE                 IN   WIND DAMAGE
07/04/03   JAY                            NUMEROUS TREES DOWN

0600 PM    BLUFFTON                  IN   WIND DAMAGE
07/04/03   WELLS                          6 INCH DIAMETER TREE LIMBS
                                          DOWN

0559 PM    5 SSE BRONSON             MI   WIND DAMAGE
07/04/03   BRANCH                         LARGE TREE LIMB DOWN

0559 PM    4 SSE BRONSON             MI   WIND DAMAGE
07/04/03   BRANCH                         TREE DOWN

0554 PM    3 N PERU                  IN   WIND DAMAGE
07/04/03   MIAMI                          TREE LIMBS DOWN

0546 PM    MARION                    IN   WIND DAMAGE
07/04/03   GRANT                          TREES AND POWERLINES DOWN
                                          THROUGHOUT THE COUNTY

0543 PM    1 N CONVERSE              IN   WIND DAMAGE
07/04/03   MIAMI                          TREE LIMBS DOWN

0542 PM    3 SSW HUNTINGTON          IN   60 MPH WIND GUST
07/04/03   HUNTINGTON                     ESTIMATED BY TRAINED
                                          SPOTTER

0541 PM    1 N CONVERSE              IN   80 MPH WIND GUST
07/04/03   MIAMI                          MEASURED BY TRAINED
                                          SPOTTER

0540 PM    MIDDLE POINT              OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO 2
                                          STORY HOUSE 2 MI EAST OF
                                          PLUM TREE

0539 PM    7 NNE WARREN              IN   WIND DAMAGE
07/04/03   HUNTINGTON                     EXTENSIVE DAMAGE TO POLE
                                          BARN 2 MILES EAST OF PLUM
                                          TREE

0537 PM    OHIO CITY                 OH   60 MPH WIND GUST
07/04/03   VAN WERT                       ESTIMATED BY TRAINED
                                          SPOTTER

0535 PM    1 S OHIO CITY             OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0530 PM    WREN                      OH   WIND DAMAGE
07/04/03   VAN WERT                       LARGE TREE DOWN

0520 PM    WARSAW                    IN   0.75 IN HAIL
07/04/03   KOSCIUSKO

0518 PM    2 NW DECATUR              IN   1.50 IN HAIL
07/04/03   ADAMS

0515 PM    1 N DECATUR               IN   1.75 IN HAIL
07/04/03   ADAMS

0514 PM    3 W WARSAW                IN   WIND DAMAGE
07/04/03   KOSCIUSKO                      8 INCH DIAMETER TREE LIMB
                                          DOWN

0505 PM    LOGANSPORT                IN   WIND DAMAGE
07/04/03   CASS                           NUMEROUS TREES AND
                                          POWERLINES DOWN THROUGHOUT
                                          COUNTY

0459 PM    CHURUBUSCO                IN   WIND DAMAGE
07/04/03   WHITLEY                        NUMEROUS TREES DOWN.

0458 PM    2 N PAULDING              OH   0.75 IN HAIL
07/04/03   PAULDING

0455 PM    3 E DENVER                IN   WIND DAMAGE
07/04/03   MIAMI                          ROOF BLOWN OFF HOUSE JUST
                                          NORTH OF CHILI

0450 PM    COLUMBIA CITY             IN   62 MPH WIND GUST
07/04/03   WHITLEY

0449 PM    5 E NEW HAVEN             IN   0.75 IN HAIL
07/04/03   ALLEN

0448 PM    2 W PAYNE                 OH   0.75 IN HAIL
07/04/03   PAULDING

0445 PM    COLUMBIA CITY             IN   60 MPH WIND GUST
07/04/03   WHITLEY                        REPORTED BY OFF DUTY NWS
                                          EMPLOYEE

0439 PM    3 N KEWANNA               IN   WIND DAMAGE
07/04/03   FULTON                         TREES DOWN IN WESTERN PART
                                          OF COUNTY

0430 PM    9 N FORT WAYNE            IN   0.75 IN HAIL
07/04/03   ALLEN

0429 PM    2 N NORTH WEBSTER         IN   1.50 IN HAIL
07/04/03   KOSCIUSKO                      AT NWS OFFICE

0428 PM    7 SE FORT WAYNE           IN   1.00 IN HAIL
07/04/03   ALLEN

0428 PM    2 N NORTH WEBSTER         IN   1.00 IN HAIL
07/04/03   KOSCIUSKO                      AT NWS OFFICE

0419 PM    7 N FORT WAYNE            IN   1.00 IN HAIL
07/04/03   ALLEN                          NEAR INTERSECTION OF I-469
                                          AND I-69

0415 PM    8 ESE ARGOS               IN   0.75 IN HAIL
07/04/03   MARSHALL                       GREATER THAN 6 INCH
                                          DIAMETER TREE LIMBS DOWN IN
                                          TIPPECANOE

0414 PM    5 N FORT WAYNE            IN   1.00 IN HAIL
07/04/03   ALLEN                          1/2 MILE NORTH OF
                                          INTERSECTION OF ROUTE 3 AND
                                          I-69

0409 PM    BOURBON                   IN   0.75 IN HAIL
07/04/03   MARSHALL

0344 PM    10 NW ROCHESTER           IN   WIND DAMAGE
07/04/03   FULTON                         TREES AND POWERLINES DOWN
                                          IN NORTHWEST PART OF COUNTY

0343 PM    5 NW FORT WAYNE           IN   0.75 IN HAIL
07/04/03   ALLEN                          JUST NORTH OF INTERSECTION
                                          OF US 30 AND I69

HITCHCOCK
Local storm report, Jul 4, 10:21 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EST FRI JUL 04 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    2 NW PONETO               IN   WIND DAMAGE
07/04/03   WELLS                          SILO DOWN AND ROOF BLOWN
                                          OFF.

0400 PM    5 N ROCHESTER             IN   WIND DAMAGE
07/04/03   FULTON                         *** 1 FATAL *** LARGE TREE
                                          FELL ON MOBILE HOME AT CAMP
                                          SHOLOLA.

TENHARMSEL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:38 PM ESTSevere Thunderstorm WarningIWXLaPorte, Starke52 min
Jul 4, 8:42 PM ESTSevere Thunderstorm WarningIWXHuntington48 min
Jul 4, 8:49 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash41 min
Jul 4, 8:53 PM ESTSevere Thunderstorm WarningIWXDeKalb37 min
Jul 4, 9:57 PM ESTFlash Flood WarningIWXAdams, Huntington, Wells63 min
Jul 4, 11:48 PM ESTFlash Flood WarningIWXCass57 min
Jul 5, 12:03 AM ESTFlash Flood WarningIWXAdams, Huntington, Jay, Wells117 min
Jul 5, 12:23 AM ESTFlash Flood WarningIWXBlackford, Grant, Miami, Wabash2 hr
Jul 5, 1:50 AM ESTFlash Flood WarningIWXCass, White115 min
Jul 5, 3:24 AM ESTFlash Flood WarningIWXMiami21 min
Jul 5, 4:51 AM ESTFlash Flood WarningIWXPulaski, White114 min
Jul 5, 6:25 AM ESTSevere Thunderstorm WarningIWXLaPorte65 min
Jul 5, 6:29 AM ESTFlash Flood WarningIWXCass2 hr
Jul 5, 7:03 AM ESTSevere Thunderstorm WarningIWXElkhart, Saint Joseph42 min
Jul 5, 7:08 AM ESTFlash Flood WarningIWXMiami2 hr
Jul 5, 8:03 AM ESTFlash Flood WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wabash and 1 more117 min
Jul 5, 9:42 AM ESTFlash Flood WarningIWXCass, Miami2 hr

Nearby

Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.